MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA SYSTEM; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC. BENCHMARK ULTRA SYSTEM; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Codes Failure to Transmit Record (1521); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a staining issue with the benchmark ultra system.The customer reports that the pathologist originally ordered a mart 1 stain, then deleted the mart 1 and recreated it for prame.However, the stain was completed for mart 1.The label was printed after the order was placed at 9:22 am, and the run started at 11:40 am.The run report shows mart1 and the protocols were verified to be correct.

Brand Name
BENCHMARK ULTRA SYSTEM
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24931338
Report Number2028492-2026-01504
Device Sequence Number10652232
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/14/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown